MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2 PIN
Medical Device Problem Codes Circuit Failure (1089); No Device Output (1435)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
Hearing performance with the device is affected.Two weeks ago, the user was watching tv without the processor on.He began hearing a low rumbling sound; he explained the sound as a humming/whirring sound that a machine would make if rotating.He immediately went to put the processor on his head and the sound was very loud and headache inducing.The headache went away after a few minutes of removing the processor.The user did not wear the processor again until last week.At this time, he saw his aud who turned everything down until it was at a level he could tolerate.The user has been wearing it like this for the last week but perceives no benefit with the processor turned to this level.
 
Additional Manufacturer Narrative
Conclusion: device investigation confirmed that stimulator electronics is working according to specifications.However, a reduced electrical impedance between coil and eap/rg (evoked action potentials/ remote ground) electrode was discovered during investigation, which very likely caused the reported issues.This is a final report.
 
Event or Problem Description
Two weeks ago (end of (b)(6) 2023), the user was watching tv without the processor on.He began hearing a low rumbling sound; he explained the sound as a humming/whirring sound that a machine would make if rotating.He immediately went to put the processor on his head and the sound was very loud and headache inducing.The headache went away after a few minutes of removing the processor.The user did not wear the processor again until last week.At this time, he saw his aud who turned everything down until it was at a level he could tolerate.The user has been wearing it like this for the last week but perceives no benefit with the processor turned to this level.The user was re-implanted.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key18362502
Report Number9710014-2023-01128
Device Sequence Number18120796
Product Code MCM
UDI-Device Identifier09008737366810
UDI-Public(01)09008737366810
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/01/2022
Device Model NumberMI1250 SYNCHRONY 2 PIN
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient SexMale